MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ADMIX NOKOR 18X1-1/2 TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE ADMIX NOKOR 18X1-1/2 TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305215
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 300779.Batch#: unknown.It was reported by the customer that "after using this needle to introduce particulate free water into their vial through the stopper, we observed particulate floating in the vial.That particulate was identified as acrylic polymer.The client has requested i reach out to bd to determine rule out this needle as a potential root cause for this contamination." is there any documentation bd can provide discussing materials of construction, cleaning/sterilization, or material quality testing that would help with this investigation?.
 
Additional Manufacturer Narrative
(b)(6): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Patient problem code: f27 ¿ no patient involvement.Device problem code: a180104 - device contamination with chemical or other material.
 
Event or Problem Description
No additional information received.Material#: 305215 batch#: 2363728 it was reported by the customer that "after using this needle to introduce particulate free water into their vial through the stopper, we observed particulate floating in the vial.That particulate was identified as acrylic polymer.The client has requested i reach out to bd to determine rule out this needle as a potential root cause for this contamination." verbatim: rcc received the complaint via email.Email(s) as attached.We utilized these needles in a vial dilution study for one of our client¿s injectable products.After using this needle to introduce particulate free water into their vial through the stopper, we observed particulate floating in the vial.That particulate was identified as acrylic polymer.The client has requested i reach out to bd to determine rule out this needle as a potential root cause for this contamination.Is there any documentation bd can provide discussing materials of construction, cleaning/sterilization, or material quality testing that would help with this investigation? response received on 09-nov-2023.¿ can you please provide the lot number of the affected product? lot 2363728 ¿ is there sample available to return for further evaluation? we can ship samples.Need to know quantity and shipping information.¿ if no, can a photo be provided? ¿ what did the fm look like? (color / size, liquid like or powder like)? see pictures below.Response received on 14-nov-2023.Bd team, see picture of material to confirm part number and lot.I will work to get this material shipped.Mat# 305215 batch# 2363728.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported, after using the needle, there was a particulate identified as acrylic polymer floating in a vial.To aid in the investigation, one hundred samples in sealed packaging blisters and two photos were provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.One photo provided shows a particulate at 400x magnification labeled 'from the vial.' the second photo shows a packaging shelf box label.No other information could be obtained from the photos.Acrylic polymer is not used in the production of this unit, or in the manufacturing process.A device history record review was completed for provided material number 305215, lot 2363728.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr for additional information received from the customer.Initial mdr submitted with the incorrect material number.
 
Event or Problem Description
Material#: 305215.Batch#: 2363728.It was reported by the customer that "after using this needle to introduce particulate free water into their vial through the stopper, we observed particulate floating in the vial.That particulate was identified as acrylic polymer.The client has requested i reach out to bd to determine rule out this needle as a potential root cause for this contamination." response received on 09-nov-2023.Can you please provide the lot number of the affected product? lot 2363728 is there sample available to return for further evaluation? we can ship samples.Need to know quantity and shipping information.If no, can a photo be provided? what did the fm look like? (color / size, liquid like or powder like)? see pictures below.Response received on 14-nov-2023.Bd team, see picture of material to confirm part number and lot.I will work to get this material shipped.

Brand Name
NEEDLE ADMIX NOKOR 18X1-1/2 TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18100181
Report Number1911916-2023-00833
Device Sequence Number17499836
Product Code GAA
UDI-Device Identifier00382903052158
UDI-Public(01)00382903052158
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305215
Device Lot Number2363728
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer10/23/2023
11/29/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/16/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown